Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 39, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 26, 1999, 3:42 PM EDT for Suffolk County, New York. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1999, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 26, 1999, 5:40 PM EDT
- In force
- 118 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 261945 FFWNYC CTC011-NYC103-262140- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EDT THU AUG 26 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... NEW LONDON COUNTY IN SOUTHEASTERN CONNECTICUT AND CONTINUES THE FLASH FLOOD WARNING FOR CENTRAL SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK... * UNTIL 540 PM EDT... * AT 330 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINS CONTINUE TO TRAIN ACROSS CENTRAL SUFFOLK COUNTY AND ACROSS NEW LONDON COUNTY. HEAVY RAINS HAVE CAUSED WIDESPREAD URBAN FLOODING. FLOODING OF STREETS...PONDING OF WATER...AND BASEMENT FLOODING IS BEING REPORTED IN THE WARNING AREAS. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BE ON THE ALERT FOR RISING WATER LEVELS. .END/MCKILLOP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:50 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 26, 2:50 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 250 PM EDT THU AUG 26 1999 VERY BUSY SO WL BE BRIEF. PNS ON RAINFALL AMOUNTS OUT. LOOKS LIKE SOME SCT ACTIVITY DEVELOPING S OF WARMFNT. THE QUESTION IS HOW FAR NORTH DOES WARM FRNT GET NEXT 36 HRS. SHORTWAVE OVER VA WL BE NEXT SHOT OF PRECIP. WL KEEP LIKELY POPS TONIGHT AND HIGH CHC POPS FRIDAY. UPPER SHORTWAVE WEAKENS IN TIME. MAIN FRONT NOT EXPECTED TO MOVE THROUGH UNTIL LATE SAT. WL LOWER POPS FOR FRI NIGHT AND SAT. AIRMASS WL REMAIN UNSTABLE SO MENTION OF TSTMS IS WARRANTED THROUGH PD. QUIET ON THE EXTENDED BEHIND FRONT. STILL NEED TO LOOK AT MARINE. PRODUCTS OUT HOPEFULLY BY 330 PM. .NYC/OKX...NONE. WICHROWSKI
In the hours before
Special weather statement, Aug 26, 10:55 AM EDT, 4 hours 47 minutes before
NYZ067>081-NJZ002>006-011-CTZ005>012-262000- SPECIAL WEATHER STATEMENT AND WEATHER MAP DISCUSSION FOR EXTREME SOUTHEASTERN NEW YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT NATIONAL WEATHER SERVICE NEW YORK NY 1055 AM EDT THU AUG 26 1999 HEAVY RAINS THAT POUNDED PARTS OF NEW JERSEY AND THE NEW YORK METROPOLITAN AREA HAVE SHIFTED TO THE NORTH. LOOK FOR THE HEAVIER RAIN TO CONTINUE ACROSS LONG ISLAND AND CONNECTICUT THROUGH THE EARLY TO MID AFTERNOON HOURS. OTHERWISE...MOSTLY CLOUDY SKIES WILL PREVAIL AND AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE. A WARM FRONT WILL REMAIN IN OUR VICINITY THROUGH FRIDAY. LIGHT RAIN...DRIZZLE AND FOG CAN BE EXPECTED AS THE FRONT REMAINS NEARLY STATIONARY. A SHOWER OR THUNDERSTORM IS ALSO POSSIBLE AT ANY TIME. ON SATURDAY...IT LOOKS LIKE A COLD FRONT WILL PUSH THROUGH AND ALLOW HIGH PRESSURE TO BUILD IN. WICHROWSKI
Special weather statement, Aug 26, 3:30 PM EDT, 12 minutes before
NYZ067>081-NJZ002>006-011-CTZ005>012-270330- SPECIAL WEATHER STATEMENT AND WEATHER MAP DISCUSSION FOR EXTREME SOUTHEASTERN NEW YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT THU AUG 26 1999 LOCALLY HEAVY RAINS OCCURRED ACROSS THE REGION EARLIER TODAY. A WARM FRONT STRETCHING ACROSS SOUTHERN LONG ISLAND WILL NOT MOVE MUCH THROUGH FRIDAY NIGHT. A SERIES OF WEAK DISTURBANCES WILL RESULT IN ON AND OFF SHOWERS TONIGHT THROUGH FRIDAY NIGHT. SOME OF THESE STORMS WILL BE LOCALLY HEAVY. SO...PLEASE WATCH OUT FOR PONDING OF WATER OF ROADS ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AREAS OF FOG ARE EXPECTED TONIGHT UNDER THIS WARM AND MUGGY AIRMASS. EVENTUALLY...A COLD FRONT WILL PASS THROUGH THE REGION LATE SATURDAY. THIS SHOULD BRING AN END TO THE SHOWER AND THUNDERSTORM THREAT. WICHROWSKI
Special weather statement, Aug 26, 3:30 PM EDT, 12 minutes before
NYZ067>081-NJZ002>006-011-CTZ005>012-270330- SPECIAL WEATHER STATEMENT AND WEATHER MAP DISCUSSION FOR EXTREME SOUTHEASTERN NEW YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT THU AUG 26 1999 LOCALLY HEAVY RAINS OCCURRED ACROSS THE REGION EARLIER TODAY. A WARM FRONT STRETCHING ACROSS SOUTHERN LONG ISLAND WILL NOT MOVE MUCH THROUGH FRIDAY NIGHT. A SERIES OF WEAK DISTURBANCES WILL RESULT IN ON AND OFF SHOWERS TONIGHT THROUGH FRIDAY NIGHT. SOME OF THESE STORMS WILL BE LOCALLY HEAVY. SO...PLEASE WATCH OUT FOR PONDING OF WATER OF ROADS ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AREAS OF FOG ARE EXPECTED TONIGHT UNDER THIS WARM AND MUGGY AIRMASS. EVENTUALLY...A COLD FRONT WILL PASS THROUGH THE REGION LATE SATURDAY. THIS SHOULD BRING AN END TO THE SHOWER AND THUNDERSTORM THREAT. WICHROWSKI
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:27 AM EDT | Flash Flood Warning | OKX | Bronx, Westchester | 2 hr |
| Aug 26, 1:29 PM EDT | Flash Flood Warning | OKX | Suffolk | 116 min |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.